How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. David Your Own Question
Dr. David
Dr. David, Board Certified MD
Category: Medical
Satisfied Customers: 46952
Experience:  Board Certified Physician
41363181
Type Your Medical Question Here...
Dr. David is online now

I had 2nd of 3 tetanus injection 11 days ago. Since then I

Customer Question

I had 2nd of 3 tetanus injection 11 days ago. Since then I have headaches , tiredness and diarrhea most of the time. Is this normal and when will the effects wear off?
Submitted: 3 years ago.
Category: Medical
Expert:  Dr. David replied 3 years ago.
Dr. David :

This is Dr. David

Dr. David :

is this the tetanus vaccine you are getting?

Dr. David :

tetanus vaccine can cause aches and fatigue, but usually not diarrhea.

Dr. David :

the diarrhea could be from something you ate.

Dr. David :

you can use acetomenophen or paracetamol to help decrease the reaction from a tetanus vaccine injection.

Customer:

Yes, I had it 11 days ago and the first one a month before that. I had diarrhea with the first jab too

Dr. David :

I see.

Dr. David :

you can use over the counter anti-diarrhea Imodium medication

Dr. David :

which contains Loperimide which can help slow down or stop diarrhea.

Customer:

Should I visit my doctor?

Dr. David :

you can see your doctor as well

Dr. David :

most likely they will tell you to use paracetamol and imodium

Dr. David :

and make sure your diarrhea has stopped

Dr. David :

and that you are not dehydrated.

Dr. David :

how long did the diarrhea last last time?

Customer:

As well as that I had Bells palsy about 15 years ago and I read on the internet that people who have had paralysis shouldn't have the tetanus vaccine. I didnt know that at the time. Im now very worried

Dr. David :

I see.

Dr. David :

bell's palsy 15 years ago will not affect you

Customer:

should I be worried?

Dr. David :

you can have the tetanus vaccine.

Dr. David :

don't be worried.

Dr. David :

you don't have paralysis.

Customer:

Thank goodness. i couldnt go through that again

Dr. David :

good luck to you

Dr. David :

I hope you feel better

Dr. David :

let me know if you have other questions.

Dr. David :

if done, please leave positive feedback below the chat box

Customer:

Thankyou Do you have any idea how long the side effects might last

Dr. David :

they could last a few days to a few weeks

Dr. David :

how long did they last last time?

Customer:

I am not going to have the 3rd injection as it is too debilitating. is there treatment for the side effects- particularly the malaise

Dr. David :

the malaise is temporary and usually goes away on its own.

Dr. David :

you can try taking extra B12 vitamin

Dr. David :

and sometimes that helps with malaise.

Dr. David :

exercise can help improve your energy as well.

Customer:

ok thanks I'll do that. Am i allowed to ask a different question?

Dr. David :

sure.

Customer:

I am overweight ( slightly obese) and am trying to exercise. I am using a bike and my knees hurt after one day and they still hurt a month later. I have been doing strenthening exercises but they are still painful. Should I keep cycling as I really want to get fitter.

Customer:

I think the tetanus jab has made them worse. Is this possible?

Dr. David :

the tetanus injection will not damage your knees

Dr. David :

the area of the injection can be sore for a few days but this is normal.

Customer:

Should I cycle even though my knees hurt?

Dr. David :

you can try to speed walk and swing your arms and take deep breaths 20-40 minutes 3-5 times a week for exercise

Dr. David :

also water aerobics can help as well.

Dr. David :

and could be easier on your knees.

Dr. David :

walking is better than cycling since you are standing up and moving and swinging your arms.

Customer:

Ok thanks for your help. I'll do that. I feel much happier now and less stressed. I can stop worrying.

Customer:

Have agreat day

Dr. David :

don't forget to leave positive feedback below

Dr. David :

we only get credit for helping clients after positive feedback

Dr. David :

http://www.justanswer.com/medical/expert-dr-david/

Dr. David and 4 other Medical Specialists are ready to help you